View Single Post
Old 08-09-2005, 08:33 AM   #2
GLSheridan GLSheridan is offline
Senior Veteran
(female)
 
Join Date: Aug 2004
Location: Suburban P
Posts: 1,894
GLSheridan HB User
Re: Ortho Evra patch help needed

Quote:
Originally Posted by jennifer0418
I am considering starting this as a form of birth control. I'm 32 and have a 4 month old and an 18 month old (yes....they're very close together).....and am not wanting another child just yet. I do want one, but probably not for at least a year. I am not hip on hormonal birth control at all because I had 12 years of infertility. I do use the non-oxydyl (sp?) 9 gel and am very happy with that, but sometimes it's hard to stop while you're in the middle of things to insert it.

One of the reasons that I am considering Ortho Evra is because I'm getting ready to take a cruise vacation with my husband (no kids!!!!!!!) and my period will be starting just prior to the start of the cruise and I don't really want to have my period while on cruise - in case it's a heavy one or a LONG one. I know that birth control can stop a period. I was told by the OB's office that I could use the three patches and then instead of taking week 4 off, just put on the next patch for the next month and start those. Thing is......has anyone else ever done this? I know she (nurse) said that it doesn't always stop your period. I don't want to throw my cycle out of whack and really have problems and a BAD period while gone.

Another thing is, I don't want to have the weight gain from birth control. I know that it's not always the case, but I gain weight SO easily it's not even funny.....

There are a lot more things on my mind, but I'd love to get input from others who have been on this and possibly also used it for stopping a period.

I would plan on staying on it for a minimum of 10-12 months if I do start it.

Any insight or input would be appreciated. Thanks!
Fisrt of all, every form of birth control can allow you to "skip" your period. But, many women are unable to skip periods, and end up spotting the entire cycle. It's a risk that you have to evaluate.

As far as weight gain, every single method of birth control has weight gain listed as a possible side effect. Many physicians say that hormones can not cause weight gain, but can cause increase in appetite, which in effect causes weight gain. Many physician will tell you that as long as you eat properly and exercise regularly, weight gain should be no problem or minimal. However, many ladies on this site will tell you the contrary. Again, there's no way to know if the patch will cause any weight gain in you. Whatever form you pick, monitor your diet and exercise. Actually try to avoid the weight gain before claiming that the birth control caused it.